Medical Definition of Cannabinoid hyperemesis syndrome (CHS)

Cannabinoid hyperemesis syndrome (CHS): a condition of cyclic attacks of nausea and vomiting in people who are chronic users of cannabis. The condition typically develops in people who have been using cannabis for years, and its cause is unknown. Despite the well-known effects of marijuana in reducing nausea, there is increasing evidence for these paradoxical effects on the gastrointestinal and nervous systems.

Symptoms of cannabinoid hyperemesis syndrome include frequent and debilitating bouts of vomiting sometimes accompanied by abdominal pain and weight loss. In between these bouts of vomiting there are symptom-free intervals. Those affected by the condition typically begin to take hot showers or baths during the episodes. This behavior often becomes a compulsion as they seek relief from the incapacitating episodes of vomiting.

CONTINUE SCROLLING OR CLICK HERE FOR RELATED ARTICLE
Reviewed on 1/11/2017

REFERENCE:

Galli JA., et al. "Cannabinoid Hyperemesis Syndrome." Current drug abuse reviews. 2011;4(4):241-249.
<https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3576702/>

Health Solutions From Our Sponsors